Wyoming, 2012Winter Weather in Wyoming, December 10, 2012
December 10, 2012 · NWS CYS · 14 events in 2 counties and zones
Moist upslope flow and a passing upper level disturbance brought a period of moderate to locally heavy snow to the Snowy and Sierra Madre ranges. Gusty west to northwest winds produced low visibilities in blowing and drifting snow.
Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Moist upslope flow and a passing upper level disturbance brought a period of moderate to locally heavy snow to the Snowy and Sierra Madre ranges. Gusty west to northwest winds produced low visibilities in blowing and drifting snow. Total snowfall estimates ranged from 6 to 16 inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Dec 9, 10:12 PM MST, 5 hours 48 minutes earlier.
Area forecast discussion, Dec 9, 10:12 PM MST, 5 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1012 PM MST SUN DEC 9 2012
.AVIATION...06Z TAFS
VFR CONDITIONS EXPECTED OVERNIGHT AS HIGH PRESSURE REMAINS IN
PLACE OVER THE AREA. SOUTHWEST WINDS WILL BE ON THE INCREASE
OVERNIGHT AS A LOW LEVEL INVERSION SETS UP AS LOW LEVEL WINDS PUMP
WARMER AIR OVERTOP THE COLDER LOW LEVEL AIR. GUSTS TO 30 AND
POSSIBLY HIGHER LOOK LIKELY FOR RAWLINS AND LARAMIE BY SUNRISE.
COULD SEE SOME LOWERING CONDITIONS OUT BY RAWLINS MONDAY AFTERNOON
WITH SNOW SHOWERS DEVELOPING JUST SOUTH OF THE AIRPORT. FOR
NOW...WILL HANDLE WITH VCSH WORDING IN THE KRWL TAF. LATER
FORECASTS WILL NARROW DOWN TIMING AND LOCATION OF THESE LOWER
CONDITIONS.
CLAYCOMB
&&
.PREV DISCUSSION... /ISSUED 657 PM MST SUN DEC 9 2012/
UPDATE...
WINDS EARLY THIS EVENING HAVE EASED OUT IN THE PANHANDLE ALLOWING
TEMPERATURES TO REALLY BEGIN TANKING. AT 6 PM...THE TEMPERATURE AT
CHADRON WAS ALREADY 0...WITH 1 ABOVE AT ALLIANCE AND 5 AT KIMBALL
AND SIDNEY. IN SOUTHEAST WYOMING...F.E. WARREN WAS AT 3 ABOVE AND
HERE AT THE OFFICE...WE WERE 6. WENT AHEAD AND LOWERED OVERNIGHT
MINS FOR MOST OF THE CWA. AS A RESULT...WE ARE SEEING A MORE
WIDESPREAD AREA OF WIND CHILLS LESS THAN 20 BELOW ZERO ONCE THE
WINDS DO BEGIN TO MATERIALIZE LATER THIS EVENING. IN ADDITION TO
LOWERING OVERNIGHT LOWS...WENT AHEAD AND EXPANDED THE WIND CHILL
ADVISORY AREA TO INCLUDE THE PANHANDLE AND MOST OF SOUTHEAST
WYOMING. GOING TO HAVE TO REALLY MONITOR THESE WIND CHILLS AS WE
ARE APPROACHING WIND CHILL WARNING CRITERIA OVER THE SOUTHERN
LARAMIE RANGE AND THE MOUNTAINS TO OUR WEST. IF CURRENT TRENDS
CONTINUE...MAY NEED TO ISSUE SOME WIND CHILL WARNINGS LATER THIS
EVENING FOR SOME LOCATIONS.
CLAYCOMB
PREV DISCUSSION... /ISSUED 543 PM MST SUN DEC 9 2012/
UPDATE...
LOOKING AT A PERIOD TONIGHT WHERE WE WILL SEE WIND CHILL
TEMPERATURES FALL BELOW 20 BELOW ZERO FROM CHEYENNE OUT TO
ARLINGTON AND UP INTO NORTHERN ALBANY COUNTY AT SHIRLEY BASIN.
CONSIDERED WIND CHILL WARNINGS FOR THE MOUNTAINS AND SOUTHERN
LARAMIE RANGE...BUT AFTER TALKING IT OVER WITH THE DAY
SHIFT...THERE IS GOING TO BE SOME WARM AIR ADVECTION LATER TONIGHT
AS THE WINDS BEGIN INCREASING THAT WILL MOST LIKELY PRECLUDE ANY
30 BELOW ZERO READINGS. FOR NOW...WENT WITH A WIND CHILL ADVISORY
FOR THE I80 CORRIDOR BETWEEN CHEYENNE AND ARLINGTON. WILL CONTINUE
MONITORING REPORTS. IF WE START GETTING CLOSE...MAY NEED TO
RECONSIDER.
CLAYCOMB
PREV DISCUSSION... /ISSUED 453 PM MST SUN DEC 9 2012/
SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...AS
EXPECTED...TEMPERATURES REMAINED VERY COLD TODAY WITH THE UPPER
LEVEL TROUGH OVERHEAD AND CANADIAN HIGH PRESSURE AT THE SURFACE.
TONIGHT WILL AGAIN BE VERY COLD AS THIS AIRMASS WILL REMAIN IN
PLACE...WITH READINGS EXPECTED TO BE GENERALLY 10F OR LESS. WIND
CHILLS WILL RANGE GENERALLY FROM ZERO TO MINUS 10 ACROSS THE
EASTERN PLAINS...WITH MINUS 10 TO MINUS 20 IN THE HIGH COUNTRY.
THE EXCEPTION SHOULD BE IN LOCATIONS WHERE DOWNSLOPE WARMING ALONG
THE LEE OF THE LARAMIE RANGE WILL KEEP VALUES IN THE TEENS ONCE
WINDS PICK UP THROUGH THE NIGHT.
INCREASING HEIGHTS AND STEADILY WARMING TEMPS ALOFT WILL
STRENGTHEN THE LOW LEVEL INVERSION AROUND MOUNTAIN TOP LEVEL
TONIGHT. CROSS SECTION PLOTS ACROSS WYOMING SHOW THE INVERSION
DEVELOPING AROUND 600 MB TONIGHT WITH WESTERLY LLVL GRADIENT WINDS
INCREASING AND FORMING A MOUNTAIN WAVE OFF THE SNOWY AND SIERRA
MADRE MOUNTAINS. A SHORTWAVE FEATURE MOVING SOUTHEAST ACROSS THE
ROCKIES FROM CANADA WILL DEEPEN THE LEESIDE PRESSURE TROUGH ACROSS
EASTERN WYOMING TO INCREASE THE GRADIENT WINDS...AND THE RESULTANT
MOUNTAIN WAVE WILL BECOME TRAPPED AS THE INVERSION LOWERS TO
AROUND MOUNTAIN TOP LEVEL. SO THE COMBINATION OF STRENGTHENING
GRADIENT AND CAPPING INVERSION AT MOUNTAIN TOP LEVEL WILL PRODUCE
A HIGH WIND EVENT IN THE GAP WIND PRONE REGIONS ALONG AND WEST OF
THE LARAMIE RANGE TONIGHT. LOOKING AT SUSTAINED WINDS OF 35 TO 45
MPH WITH GUSTS AROUND 60 MPH IN THE WIND CORRIDOR FROM ARLINGTON
TO INTERSTATE 25 NEAR BORDEAUX...AND SOUTH TO THE SOUTHERN LARAMIE
RANGE AND EASTERN FOOTHILLS. UPGRADED THE WATCH TO A WARNING...AND
ALSO INCLUDED THE SOUTHERN LARAMIE RANGE FOOTHILLS AS THIS PATTERN
IS FAVORABLE FOR THESE AREAS TO SEE THE STRONG WINDS AS WELL. WINDS
WILL EASE THROUGH LATE TOMORROW MORNING AS TEMPERATURES MODERATE
FOR TOMORROW AND THE INVERSION MIXES OUT.
INCREASING MOISTURE WITH THE AFOREMENTIONED UPPER LEVEL WAVE...IN
ADDITION TO OROGRAPHIC LIFT AND PVA WILL BRING A RETURN OF LIGHT
SNOW SHOWERS TO THE MOUNTAINS TOMORROW. LOOKS TO BE A GOOD 4 TO 6
INCHES OF ACCUMULATION IN THE SNOWY AND SIERRA MADRE MOUNTAINS
THROUGH THE DAY...WITH LESS ELSEWHERE IN THE LOWER ELEVATIONS
ALONG AND WEST OF THE LARAMIE RANGE. COULD SEE A FEW SHOWERS
ACROSS THE NORTHERN ZONES AND VICINITY NORTHERN LARAMIE RANGE AS
THESE LOCATIONS ARE FAVORED IN NORTHWEST FLOW PATTERN...BUT
ACCUMULATIONS IF ANY WILL BE LIGHT. FURTHER SOUTH AND EAST ACROSS
THE WYOMING PLAINS AND NEBRASKA PANHANDLE...A VERY DRY BOUNDARY
LAYER AND WILL KEEP ANY SNOWFALL MOSTLY AS LIGHT FLURRIES.
STRONG NORTH TO NORTHWEST JET WILL THEN MOVE OVERHEAD EARLY TUESDAY
MORNING...ALONG WITH YET ANOTHER SHORTWAVE FEATURE EMBEDDED IN THE
FLOW PATTERN. AFTER A BREAK EARLIER MONDAY NIGHT...COULD SEE A
RETURN OF OROGRAPHIC SNOW SHOWERS TO THE HIGH PEAKS EARLY TUESDAY
MORNING AS THIS OCCURS. ACCUMULATIONS WILL BE ON THE ORDER OF 1
TO 3 INCHES AS LESS PACIFIC MOISTURE LOOKS TO ACCOMPANY THIS
SYSTEM AND THE SYSTEM WILL MOVE QUICKLY TO THE SOUTHEAST.
TEMPERATURES FOR TUESDAY WILL MODERATE BACK INTO THE UPPER 20S TO
LOWER 40S FROM WEST TO EAST AS 700 MB TEMPS INCREASE BETWEEN ZERO
AND MINUS 10C. SFC WINDS WILL REMAIN MODERATE TO STRONG AT TIMES
ALONG AND WEST OF THE LARAMIE RANGE AS THE LLVL PRESSURE GRADIENT
REMAINS STRONG THROUGH TUESDAY NIGHT.
LONG TERM...WEDNESDAY THROUGH SATURDAY NIGHT...
WEDNESDAY WILL BE ON THE MILD SIDE AS A TRANSIENT RIDGE SHIFTS FROM
THE ROCKIES INTO THE PLAINS. MAINLY LOOKING AT HIGHS IN THE 40S EAST
AND 30S WEST WITH 20S INTO THE MOUNTAINS. TEMPERATURES SHOULD BEGIN
TO COOL SLIGHTLY THURSDAY AS AN UPPER LEVEL TROUGH DIGS INTO THE
WESTERN CONUS...ALTHOUGH A POCKET OF RELATIVELY WARM LOW LEVEL AIR
MAY REMAIN IN PLACE OVER THE NEBRASKA PANHANDLE. THURSDAY WILL ALSO
REMAIN DRY BUT CAN NOT COMPLETELY RULE OUT SOME LIGHT SNOW INTO
SNOWY AND SIERRA RANGES AS MID TO UPPER LEVEL MOISTURE BEGINS TO
INCREASE IN SOUTHWEST FLOW ALOFT.
FRIDAY FORECAST STILL TRICKY BUT STARTING TO LOOK LESS AND LESS
LIKELY FOR SNOW ANYWHERE OUTSIDE THE SNOWY AND SIERRA RANGES. ALL
EXTENDED MODELS HAVE TRENDED FARTHER SOUTH WITH THE TRACK OF AN
UPPER LEVEL LOW LATE THIS WEEK AND INTO THE WEEKEND. MODELS NOW HAVE
THE MAIN ENERGY ROUNDING THE BASE OF THE UPPER TROUGH IN FAR
SOUTHERN CALIFORNIA AND NORTHERN BAJA CALIFORNIA THURSDAY NIGHT.
MODELS VARY SOMEWHAT AFTER THIS POINT BUT THE UPPER LOW IN PROJECTED
TO STAY WELL SOUTH...EJECTING INTO THE PLAINS FRIDAY. THIS BEING THE
CASE LOWERED POPS ACROSS THE FORECAST AREA FRIDAY AND FRIDAY
NIGHT...COMPLETELY REMOVING POPS FROM THE PLAINS. OVERALL CHANCES
FOR PRECIPITATION REMAIN LOW THROUGH NEXT WEEKEND UNDER DRY
NORTHWEST FLOW ALOFT.
&&
FIRE WEATHER...FIRE WEATHER CONCERNS WILL BE MINIMAL THROUGH
EARLY THIS WEEK WITH COOL TEMPERATURES AND MINIMUM AFTERNOON
HUMIDITIES GENERALLY ABOVE 30 PERCENT. STRONG WINDS WILL OCCUR
ALONG AND WEST OF THE LARAMIE RANGE LATE TONIGHT THROUGH
TOMORROW MORNING...AND POSSIBLY AGAIN ON TUESDAY NIGHT. LOOKING AT
WESTERLY WINDS SUSTAINED 35 TO 45 MPH WITH GUSTS TO 60 MPH NEAR
ARLINGTON...THE SOUTHERN LARAMIE RANGE...AND BORDEAUX. SNOW WILL
RETURN TO THE MOUNTAINS TOMORROW WITH ACCUMULATIONS OF 4 TO 6
INCHES EXPECTED IN THE SIERRA MADRE AND SNOWY RANGES BY TOMORROW
EVENING...AND LESS ELSEWHERE ACROSS THE HIGH COUNTRY.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WIND CHILL ADVISORY UNTIL 8 AM MONDAY FOR WYZ101-WYZ102-WYZ105-
WYZ109-WYZ110-WYZ113-WYZ114-WYZ115-WYZ116-WYZ117-WYZ118-
WYZ119.
HIGH WIND WARNING UNTIL 11 AM MONDAY FOR WYZ106-WYZ110-WYZ116-
WYZ117.
NE...WIND CHILL ADVISORY UNTIL 8 AM MONDAY FOR NEZ002-NEZ003-NEZ019-
NEZ020-NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.
&&
SHORT TERM/FIRE WEATHER...RJM
LONG TERM/AVIATION...LIEBLHazardous weather outlook, Dec 9, 9:09 PM MST, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
909 PM MST SUN DEC 9 2012
WYZ101>119-110415-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
909 PM MST SUN DEC 9 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...TONIGHT
WEST WINDS WILL INCREASE OVER THE SOUTHERN LARAMIE RANGE...
SOUTHWEST PLATTE COUNTY AND THE ARLINGTON AREA WITH GUSTS TO 60
MPH POSSIBLE LATE TONIGHT. A HIGH WIND WARNING IS IN EFFECT FROM
11 PM TONIGHT THROUGH 11 AM MONDAY.
WIND CHILL VALUES WILL ONCE AGAIN DROP BELOW ZERO LATE TONIGHT
THROUGH EARLY MONDAY MORNING. LOOKING AT VALUES OF 18 BELOW ZERO
TO AS LOW AS 25 BELOW ZERO FOR MOST AREAS IN SOUTHEAST WYOMING
OVERNIGHT. A WIND CHILL ADVISORY IS IN EFFECT FROM 11 PM TONIGHT
THROUGH 8 AM MONDAY. AS WINDS INCREASE OVERNIGHT...LOOK FOR
TEMPERATURES TO BEGIN RISING AND WIND CHILLS RISING AS WELL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SNOW WILL RETURN TO AREAS ALONG AND WEST OF THE LARAMIE RANGE FOR
MONDAY AND MONDAY NIGHT. THE SNOWY AND SIERRA MADRE RANGE MAY
RECEIVE ANOTHER 4 TO 8 INCHES DURING THAT TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
NEZ002-003-019>021-054-055-095-096-110415-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
909 PM MST SUN DEC 9 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.
.DAY ONE...TONIGHT
VERY COLD WINDS CHILLS RANGING FROM MINUS 15 TO MINUS 25 WILL
OCCUR ACROSS THE AREA TONIGHT THROUGH EARLY MONDAY MORNING. A WIND
CHILL ADVISORY IS IN EFFECT FOR MOST OF THE PANHANDLE THROUGH 8 AM
MONDAY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Dec 9, 10:37 PM MST, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1037 PM MST SUN DEC 9 2012
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM NON-TSTM WND GST 1 NNW ARLINGTON 41.60N 106.21W
12/09/2012 M66 MPH CARBON WY MESONET
REPORTED AT WYDOT STATION KARL
&&
IRIS SYSTEMLocal storm report, Dec 9, 10:49 PM MST, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1049 PM MST SUN DEC 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 PM NON-TSTM WND GST 7 NW ELK MOUNTAIN 41.75N 106.51W
12/09/2012 M58.00 MPH CARBON WY DEPT OF HIGHWAYS
HALLECK RIDGE WYDOT SITE. SUSTAINED AT 48 MPH. WIND GUSTS
TO 59 MPH AT 1021 PM AS WELL.
1020 PM NON-TSTM WND GST 5 NW ARLINGTON 41.64N 106.29W
12/09/2012 M63.00 MPH CARBON WY DEPT OF HIGHWAYS
WAGONHOUND WYDOT SITE. SUSTAINED AT 47 MPH.
1021 PM NON-TSTM WND GST 1 NNW ARLINGTON 41.60N 106.21W
12/09/2012 M70.00 MPH CARBON WY DEPT OF HIGHWAYS
ARLINGTON WEST WYDOT SITE. SUSTAINED AT 53 MPH.
&&
GCLAYCOMLocal storm report, Dec 9, 11:24 PM MST, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1124 PM MST SUN DEC 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 PM NON-TSTM WND GST 1 NNW ARLINGTON 41.60N 106.21W
12/09/2012 M74.00 MPH CARBON WY DEPT OF HIGHWAYS
ARLINGTON WEST WYDOT SITE. SUSTAINED WINDS IN EXCESS OF
52 MPH SINCE 1030 PM.
1101 PM NON-TSTM WND GST 3 NW ARLINGTON 41.62N 106.24W
12/09/2012 M64.00 MPH CARBON WY DEPT OF HIGHWAYS
FOOTE CREEK WYDOT SITE. SUSTAINED AT 47 MPH.
&&
GCLAYCOMLocal storm report, Dec 10, 2:50 AM MST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
250 AM MST MON DEC 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1211 AM NON-TSTM WND GST 3 ESE ELK MOUNTAIN 41.67N 106.36W
12/10/2012 M58.00 MPH CARBON WY DEPT OF HIGHWAYS
COUNTY ROAD 402 WYDOT SITE. PEAK GUST THUS FAR.
1221 AM NON-TSTM WND GST 11 SE ARLINGTON 41.48N 106.06W
12/10/2012 M64.00 MPH ALBANY WY DEPT OF HIGHWAYS
STROUSS HILL WYDOT SITE. PEAK GUST THUS FAR. GUSTS HAVE
BEEN ABOVE 58 MPH FROM 1121 PM AND 216 AM.
0106 AM NON-TSTM WND GST 2 E ARLINGTON 41.59N 106.17W
12/10/2012 M72.00 MPH CARBON WY DEPT OF HIGHWAYS
ARLINGTON EAST WYDOT SITE. PEAK GUST THUS FAR. GUSTS HAVE
BEEN ABOVE 58 MPH FROM 1031 PM THROUGH 206 AM.
0110 AM NON-TSTM WND GST 7 ESE ARLINGTON 41.55N 106.08W
12/10/2012 M69.00 MPH CARBON WY DEPT OF HIGHWAYS
COOPER COVER WYDOT SITE. PEAK GUST THUS FAR. GUSTS HAVE
BEEN ABOVE 58 MPH FROM 1045 PM AND 210 AM.
0111 AM NON-TSTM WND GST PUMPKIN VINE 41.05N 105.46W
12/10/2012 M60.00 MPH ALBANY WY DEPT OF HIGHWAYS
PUMPKIN VINE WYDOT SITE. PEAK GUST THUS FAR.
0120 AM NON-TSTM WND GST 5 WNW ARLINGTON 41.62N 106.30W
12/10/2012 M71.00 MPH CARBON WY DEPT OF HIGHWAYS
WAGONHOUND WYDOT SITE. PEAK GUST THUS FAR. GUSTS HAVE
BEEN ABOVE 58 MPH FROM 1020 PM THROUGH 215 AM.
0140 AM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
12/10/2012 M59.00 MPH PLATTE WY DEPT OF HIGHWAYS
BORDEAUX WYDOT SITE. PEAK GUST WAS 60 MPH AT 145 AM.
0156 AM NON-TSTM WND GST 3 NW ARLINGTON 41.62N 106.25W
12/10/2012 M64.00 MPH CARBON WY DEPT OF HIGHWAYS
FOOTE CREEK WYDOT SITE. PEAK GUST THUS FAR. GUSTS HAVE
BEEN ABOVE 58 MPH FROM 1236 AM AND 206 AM.
0202 AM NON-TSTM WND GST VEDAUWOO 41.15N 105.40W
12/10/2012 M59.00 MPH ALBANY WY DEPT OF HIGHWAYS
VEDAUWOO WYDOT SITE. PEAK GUST THUS FAR.
&&
HAHNWinter Weather, Sierra Madre Range
- When
- December 10, 4:00 AM MST to 5:00 PM MST
- Where
- Sierra Madre Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The Divide Peak SNOTEL site (elevation 8880 ft) estimated ten inches of snow.
Winter Weather, Sierra Madre Range
- When
- December 10, 4:00 AM MST to 5:00 PM MST
- Where
- Sierra Madre Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The Sandstone Ranger Station SNOTEL site (elevation 8150 ft) estimated eight inches of snow.
Winter Weather, Sierra Madre Range
- When
- December 10, 4:00 AM MST to 5:00 PM MST
- Where
- Sierra Madre Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The Old Battle SNOTEL site (elevation 10000 ft) estimated ten inches of snow.
Winter Weather, Sierra Madre Range
- When
- December 10, 4:00 AM MST to 5:00 PM MST
- Where
- Sierra Madre Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The Webber Springs SNOTEL site (elevation 9250 ft) estimated six inches of snow.
Winter Weather, Sierra Madre Range
- When
- December 10, 4:00 AM MST to 5:00 PM MST
- Where
- Sierra Madre Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The Sage Creek Basin SNOTEL site (elevation 7850 ft) estimated six inches of snow.
Winter Weather, Sierra Madre Range
- When
- December 10, 4:00 AM MST to 5:00 PM MST
- Where
- Sierra Madre Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The Whiskey Park SNOTEL site (elevation 8950 ft) estimated eight inches of snow.
Winter Weather, Sierra Madre Range
- When
- December 10, 4:00 AM MST to 5:00 PM MST
- Where
- Sierra Madre Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The Blackhall Mountain SNOTEL site (elevation 9820 ft) estimated eight inches of snow.
Winter Weather, Snowy Range
- When
- December 10, 4:00 AM MST to 5:00 PM MST
- Where
- Snowy Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The South Brush Creek SNOTEL site (elevation 8440 ft) estimated six inches of snow.
Winter Weather, Snowy Range
- When
- December 10, 4:00 AM MST to 5:00 PM MST
- Where
- Snowy Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The North French Creek SNOTEL site (elevation 10130 ft) estimated 16 inches of snow.
Winter Weather, Snowy Range
- When
- December 10, 4:00 AM MST to 5:00 PM MST
- Where
- Snowy Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The Sand Lake SNOTEL site (elevation 10050 ft) estimated ten inches of snow.
Winter Weather, Snowy Range
- When
- December 10, 4:00 AM MST to 5:00 PM MST
- Where
- Snowy Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The Brooklyn Lake SNOTEL site (elevation 10240 ft) estimated six inches of snow.
Winter Weather, Snowy Range
- When
- December 10, 4:00 AM MST to 5:00 PM MST
- Where
- Snowy Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The Cinnabar Park SNOTEL site (elevation 9574 ft) estimated eight inches of snow.
Winter Weather, Snowy Range
- When
- December 10, 4:00 AM MST to 5:00 PM MST
- Where
- Snowy Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The Medicine Bow SNOTEL site (elevation 10510 ft) estimated 14 inches of snow.
Winter Weather, Snowy Range
- When
- December 10, 4:00 AM MST to 9:00 PM MST
- Where
- Snowy Range forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
A spotter five miles northwest of Centennial measured six and a half inches of snow.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Oklahoma, December 10, 20121 death · 1 event
- Tornadoes in Florida, December 10, 20122 injured · $1.7 million · EF1 · 5 events
- Tornadoes and Damaging Winds in Louisiana, December 10, 2012$425,000 · EF1 · 5 events
- Tornado in Mississippi, December 10, 2012$100,000 · EF1 · 1 event
- Tornado and Damaging Winds in Alabama, December 10, 2012EF1 · 7 events
- Damaging Winds in Alabama, December 10, 2012$20,000 · 61 kt wind · 5 events
- Winter Weather in Colorado, December 10 to 11, 201211 events
- Flood in Massachusetts, December 10, 2012$15,000 · 1 event
- High Surf in Hawaii, December 10 to 23, 20128 events
- Dense Fog in West Virginia, December 10, 20126 events
- Ice Storm in Idaho, December 10, 20121 event
- Damaging Wind in Florida, December 10, 201250 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 415987, 415988, 415989, 415990, 415991, 415992, 415993, 415994, 415995, 415996, 415997, 415998, 415999, 416001.